Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 238, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jul 11, 2021, 1:54 PM CDT for 4 counties in Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2021, 1:54 PM CDT (18:54 UTC)
- Expired
- Jul 11, 2021, 3:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cochran County, TX, Hockley County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 97 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 2:25 PM CDT | TSTM WND GST 65 | 8 Wsw Sundown, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 12:16 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
372
WUUS54 KLUB 111854
SVRLUB
TXC079-219-445-501-112000-
/O.NEW.KLUB.SV.W.0238.210711T1854Z-210711T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
154 PM CDT Sun Jul 11 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Southern Cochran County in northwestern Texas...
Northwestern Terry County in northwestern Texas...
Southwestern Hockley County in northwestern Texas...
Northeastern Yoakum County in northwestern Texas...
* Until 300 PM CDT.
* At 154 PM CDT, a severe thunderstorm was located 14 miles north of
Plains, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
southern Cochran, northwestern Terry, southwestern Hockley and
northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 10303 3362 10290 3343 10250 3319 10269
TIME...MOT...LOC 1854Z 310DEG 20KT 3340 10285
HAIL...1.00IN
WIND...70MPH
$$
PAZOS3 follow-up statements
744
WWUS54 KLUB 111929
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
229 PM CDT Sun Jul 11 2021
TXC079-219-445-501-112000-
/O.CON.KLUB.SV.W.0238.000000T0000Z-210711T2000Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
229 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHERN COCHRAN...NORTHWESTERN TERRY...SOUTHWESTERN HOCKLEY AND
NORTHEASTERN YOAKUM COUNTIES...
At 229 PM CDT, a severe thunderstorm was located 8 miles northwest of
Tokio, or 10 miles northeast of Plains, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southern Cochran, northwestern Terry, southwestern Hockley and
northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3348 10303 3362 10290 3343 10250 3319 10269
TIME...MOT...LOC 1929Z 310DEG 20KT 3327 10267
HAIL...1.00IN
WIND...70MPH
$$
PAZOS078
WWUS54 KLUB 111936
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
236 PM CDT Sun Jul 11 2021
TXC079-219-445-501-112000-
/O.CON.KLUB.SV.W.0238.000000T0000Z-210711T2000Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
236 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN COCHRAN...NORTHWESTERN TERRY...SOUTHWESTERN HOCKLEY
AND NORTHEASTERN YOAKUM COUNTIES...
At 236 PM CDT, a severe thunderstorm was located 5 miles northwest of
Tokio, or 11 miles east of Plains, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran, northwestern Terry, southwestern Hockley and
northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3341 10283 3349 10277 3343 10250 3319 10269
TIME...MOT...LOC 1936Z 310DEG 20KT 3324 10263
HAIL...1.00IN
WIND...70MPH
$$
PAZOS179
WWUS54 KLUB 111950
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
250 PM CDT Sun Jul 11 2021
TXC079-219-445-501-112000-
/O.CON.KLUB.SV.W.0238.000000T0000Z-210711T2000Z/
Cochran TX-Terry TX-Hockley TX-Yoakum TX-
250 PM CDT Sun Jul 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHEASTERN COCHRAN...NORTHWESTERN TERRY...SOUTHWESTERN HOCKLEY
AND NORTHEASTERN YOAKUM COUNTIES...
At 250 PM CDT, a severe thunderstorm was located over Tokio, or 15
miles east of Plains, moving southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of
southeastern Cochran, northwestern Terry, southwestern Hockley and
northeastern Yoakum Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3332 10274 3342 10267 3343 10250 3319 10269
TIME...MOT...LOC 1950Z 310DEG 20KT 3319 10256
HAIL...1.00IN
WIND...70MPH
$$
PAZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:35 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 11, 12:35 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1235 PM CDT Sun Jul 11 2021 .AVIATION... MVFR in place at KLBB and KPVW early this afternoon. Weak frontal boundary near/just south of KLBB continues to linger. The expectation is that TSRA will develop later this afternoon around and southwest of the boundary. Thus, VCTS has been added to KLBB and KPVW. Towards early tomorrow morning another round of low clouds is possible. However, have decided to leave a mention of this out of the current forecast because confidence in time and placement of low CIGS remains very low at this time. && .PREV DISCUSSION... /issued 715 AM CDT Sun Jul 11 2021/ AVIATION... TSRA near KLBB at 1130Z was weakening and moving southeast away from terminal. However, with weak frontal boundary near or just south of KLBB this afternoon we expect TSRA to develop once again after 17Z and persist before shifting south of terminal around 12/00Z. Will carry VCTS from 11/17Z-23Z for this activity. TSRA could also affect KPVW after 17Z as well, but lower confidence precludes mention in TAF there. Otherwise VFR at KPVW and KCDS through valid TAF period. JW PREV DISCUSSION... /issued 303 AM CDT Sun Jul 11 2021/ SHORT TERM... Focus will continue to be on weak surface boundary which extended from near Farwell to Kress to just south of Childress as of 0730Z. This boundary has taken its sweet time sagging south and remains north of most guidance. It appears to be moving south more deliberately now and will be aided by thunderstorms which have formed along it across the far southeast Panhandle and northern Rolling Plains. Storms have remained below severe levels so far across the Lubbock CWA, although there was at least one severe gust of 65 mph at the West Texas Mesonet site at Goodlett (Hardeman County) at 150 AM CDT. High resolution guidance suggests ongoing convection will continue to propagate south and east coincident with boundary across the Rolling Plains through sunrise before dissipating. There remains enough instability for one or two isolated severe wind gusts with this activity, but expect majority to remain sub-severe. High resolution models have also picked up on the signal indicated by the global models the last 2 days or so of development of thunderstorms focusing over the southwest South Plains after sunrise today. The HRRR has backed off on this development until late afternoon, but other guidance including the latest run of the TTU- WRF continues to indicate initiation occurring before noon. Of course, exactly where the weakening boundary ends up will have a lot to say about the most favored locations, but it appears the best chance will be across the southwest and southern South Plains, although anywhere on the Caprock could see a storm or two this afternoon and early evening. Again, a severe wind gust or two is also possible, but we do not anticipate a widespread severe weather event. Otherwise, high temperatures today should be about 5 degrees cooler than they have been running lately in the wake of the weak front. Ditto for low temperatures Monday morning when guidance suggests all locations will cool into the 60s. JW LONG TERM... Not much change noted this morning in the synoptic scale evolution for the next week. Monday morning will see our closed low over the middle Mississippi Valley with a high pressure dome across the desert southwest. A shortwave, initially across the southern prairie provinces of Canada will phase with and dislodge the Midwestern low. Initially, our mid-level flow regime will mostly be northerly. As the Midwestern low ejects, the direction will back northwesterly resulting in a slightly more favorable regime for convection. Wednesday, a shortwave will pass through the northern plains. In its wake, the southwestern high will expand northeast extending from the SWRN USA to Hudson Bay with the core moving into the middle Rockies states and serving as a block for a series of waves approaching the Pacific northwest. Dry weather is anticipated under a southerly flow regime through mid- week. Indications suggest thunderstorm activity should be limited to the northern Texas Panhandle. This may change with some storm potential in the northwest on Thursday as the winds back aloft and we become under the influence of a weakness in the height field. All in all, precipitation chances into next weekend have backed off though some scattered activity remains possible. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/28
Hazardous weather outlook, Jul 11, 1:27 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 127 PM CDT Sun Jul 11 2021 TXZ021>044-121830- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 127 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Strong to severe rain showers and thunderstorms will continue through late this evening into early Monday morning across the extreme southwestern South Plains. Locally heavy rainfall that could lead to localized flash flooding, especially in low lying and poor drainage areas will be possible. Some of these storms could also be capable of producing severe wind gusts up to 70 mph and large hail, but the overall severe weather threat will be localized. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another chance for strong thunderstorms remains possible Thursday into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:07 AM CDT | Special Weather Statement | LUB | King | 23 min |
| Jul 11, 1:14 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 47 min |
| Jul 11, 2:20 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Terry, Yoakum | 112 min |
| Jul 11, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 56 min |
| Jul 11, 2:56 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb | 20 min |
| Jul 11, 2:58 PM CDT | Areal Flood Advisory | LUB | Kent | 2 hr |
| Jul 11, 3:06 PM CDT | Flash Flood Warning | LUB | Cochran, Hockley, Terry, Yoakum | 81 min |
| Jul 11, 3:12 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 31 min |
| Jul 11, 3:25 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 25 min |
| Jul 11, 3:30 PM CDT | Areal Flood Advisory | LUB | Lynn, Terry | 96 min |
| Jul 11, 3:54 PM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 2 hr |
| Jul 11, 3:58 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Kent | 67 min |
| Jul 11, 4:29 PM CDT | Areal Flood Advisory | LUB | Crosby, Floyd | 93 min |
| Jul 11, 4:32 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| Jul 11, 4:45 PM CDT | Areal Flood Advisory | LUB | Dickens, Floyd, Kent, King, Motley, Stonewall | 2 hr |
| Jul 11, 5:03 PM CDT | Areal Flood Advisory | LUB | Crosby, Garza, Lubbock, Lynn | 2 hr |
| Jul 11, 5:04 PM CDT | Special Weather Statement | LUB | Lubbock | 26 min |
| Jul 11, 5:24 PM CDT | Areal Flood Advisory | LUB | Hale, Lubbock | 2 hr |
| Jul 11, 5:25 PM CDT | Special Weather Statement | LUB | Lubbock | 35 min |
| Jul 11, 5:52 PM CDT | Special Weather Statement | LUB | Lubbock | 23 min |
| Jul 11, 6:09 PM CDT | Special Weather Statement | LUB | Stonewall | 36 min |
| Jul 11, 6:53 PM CDT | Special Weather Statement | LUB | Lubbock | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.